Rheologica Acta

, Volume 32, Issue 1, pp 65–73

A nonlinear regularization method for the calculation of relaxation spectra


  • J. Honerkamp
    • University of Freiburg
    • Fakultät für PhysikUniversität Freiburg
  • J. Weese
    • University of Freiburg
Original Contributions

DOI: 10.1007/BF00396678

Cite this article as:
Honerkamp, J. & Weese, J. Rheologica Acta (1993) 32: 65. doi:10.1007/BF00396678


It is well known that the relaxation spectrum characterizing the linear viscoelastic properties of a polymer melt or solution is not directly accessible by an experiment. Therefore, it must be calculated from data for a material function. With Tikhonov regularization the relaxation spectrum in the terminal and plateau region can be calculated from data for a material function in the corresponding region. Serious difficulties arise however, if the spectrum should be determined in a larger range. These difficulties are caused by the considerably different contributions at short and long relaxation times. We show that these difficulties can be avoided by a nonlinear regularization method.

Key words

Relaxation spectrumTikhonov regularizationnonlinear regularization
Download to read the full article text

Copyright information

© Steinkopff-Verlag 1993